Alert archive / Texas / High Wind Warnings in 2009

High Wind Warning 9, NWS Amarillo, TX

December 8, 20095 counties in Texas

NWS Amarillo, TX issued this high wind warning at Dec 8, 2009, 4:20 AM CST for 5 counties in Texas. It took effect at Dec 8, 2009, 10:00 AM CST. It was in force for 8 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 8, 2009, 4:20 AM CST (10:20 UTC)
In effect from
Dec 8, 2009, 10:00 AM CST
Expired
Dec 8, 2009, 6:00 PM CST
In force
8 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 8, 2:00 PM CSTWILDFIRE 7005 Se Washburn, TXTHE WILDFIRE STARTED NEAR FARM TO MARKET ROAD 1151 AND SPREAD BETWEEN COUNTY ROADS 6 AND 8 BEFORE BEING CONTAINED ABOUT 1600 CST. THE WILDFIRE BROKE OUT BETWEEN CLAUDE AND WASHBURN AND CREPT TO WITHIN EIGHT MILES OF THE WESTERN CITY LIMITS OF CLAUDE. FIRE DEPA
Dec 8, 2:12 PM CSTNON-TSTM WND GST 623 Nw Amarillo, TXCARVER ELEMENTARY SCHOOLNET SITE
Dec 8, 2:13 PM CSTNON-TSTM WND GST 601 Nnw Amarillo, TXHORACE MANN MIDDLE SCHOOL SCHOOLNET SITE
Dec 8, 2:15 PM CSTNON-TSTM WND GST 612 Wnw Hereford, TX
Dec 8, 2:21 PM CSTNON-TSTM WND GST 686 Ene Amarillo, TX
Dec 8, 2:26 PM CSTNON-TSTM WND GST 671 W Amarillo, TX
Dec 8, 2:35 PM CSTNON-TSTM WND GST 631 E Bushland, TXBUSHLAND HS SCHOOLNET SITE
Dec 8, 2:40 PM CSTNON-TSTM WND GST 691 Nnw Hereford, TXHEREFORD SCHOOLNET SITE
Dec 8, 2:41 PM CSTNON-TSTM WND GST 701 Ese Amarillo, TXBOWIE MIDDLE SCHOOL SCHOOLNET SITE
Dec 8, 2:45 PM CSTNON-TSTM WND GST 675 Ene Hereford, TX
Dec 8, 2:54 PM CSTNON-TSTM WND GST 608 Sse Masterson, TXFAIN GAS PLANT SCHOOLNET SITE
Dec 8, 3:13 PM CSTNON-TSTM WND GST 613 Nne Wayside, TXHIDDEN FALLS RANCH SCHOOLNET SITE
Dec 8, 3:14 PM CSTNON-TSTM WND GST 643 Sse Amarillo, TXCOMANCHE TRAIL GOLF COURSE SCHOOLNET SITE
Dec 8, 3:16 PM CSTNON-TSTM WND GST 594 Wnw Amarillo, TXAACAL SCHOOLNET SITE
Dec 8, 3:37 PM CSTNON-TSTM WND GST 605 Wsw Amarillo, TXAMARILLO HS SCHOOLNET SITE
Dec 8, 3:54 PM CSTNON-TSTM WND GST 595 W Timbercreek Canyon, TXLAKEVIEW ELEMENTARY SCHOOLNET SITE
Dec 8, 4:00 PM CSTNON-TSTM WND GST 605 Sse Hereford, TX*** 2 INJ *** CATTLE TRUCK BLOWN OVER ON F.M. 2943.
Dec 8, 4:00 PM CSTNON-TSTM WND GST 60Hereford, TXTREE BLOWN DOWN TOOK OUT POWER LINES ON AVE B. LARGE WINDOW GLASS BLOWN OUT IN DOWNTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 081020
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
420 AM CST TUE DEC 8 2009

...STRONG TO VERY STRONG WINDS POSSIBLE ACROSS MUCH OF THE
WESTERN...CENTRAL AND SOUTHERN TEXAS PANHANDLE TODAY...

.STRONG TO VERY STRONG WINDS ASSOCIATED WITH A LOW PRESSURE SYSTEM
OVER EASTERN COLORADO AND WESTERN KANSAS TODAY WILL AFFECT MUCH OF
THE WESTERN AND SOUTHERN SECTIONS OF THE TEXAS PANHANDLE...MAINLY
ALONG AND WEST OF THE CAPROCK...BY LATE MORNING THROUGH EARLY THIS
EVENING. IN ADDITION TO THE HIGH WINDS...AREAS OF BLOWING DUST WILL
BE POSSIBLE MAINLY ACROSS THE SOUTHERN HALF OF THE TEXAS PANHANDLE
TODAY. THE BLOWING DUST WILL REDUCE VISIBILITIES AT TIMES.

TXZ011-012-016>018-081830-
/O.UPG.KAMA.HW.A.0003.091208T1600Z-091209T0000Z/
/O.NEW.KAMA.HW.W.0009.091208T1600Z-091209T0000Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON...
CLAUDE
420 AM CST TUE DEC 8 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING: VERY STRONG WESTERLY WINDS WILL DEVELOP BY LATE MORNING AND
  EARLY AFTERNOON ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS
  PANHANDLE AND CONTINUE THROUGH THE AFTERNOON HOURS. THESE STRONG
  WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST THIS EVENING.

* WINDS: WESTERLY WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS TO BETWEEN
  55 AND 60 MPH CAN BE EXPECTED.

* IMPACTS: THE STRONG WESTERLY WINDS WILL LEAD TO BUFFETING OF
  MOTORISTS OF MAINLY HIGH PROFILE VEHICLES ON NORTH TO SOUTH ROADS
  AND HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ001-006-007-013-014-019-081830-
/O.NEW.KAMA.WI.Y.0015.091208T1600Z-091209T0000Z/
DALLAM-HARTLEY-MOORE-CARSON-GRAY-DONLEY-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS...
PANHANDLE...WHITE DEER...PAMPA...CLARENDON
420 AM CST TUE DEC 8 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY FOR PARTS OF THE NORTHWEST...CENTRAL AND SOUTHEAST TEXAS
PANHANDLE...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING.

* TIMING: STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP BY LATE THIS
  MORNING AND EARLY THIS AFTERNOON AND WILL CONTINUE THROUGH THE
  REMAINDER OF THE AFTERNOON HOURS. THESE STRONG WINDS ARE EXPECTED
  TO GRADUALLY DIMINISH EARLY THIS EVENING FROM WEST TO EAST.

* WINDS: WESTERLY WINDS ARE EXPECTED IN THE 25 TO 35 MPH RANGE WITH
  GUSTS TO AROUND 50 TO 55 MPH.

* IMPACTS: THE STRONG WESTERLY WINDS WILL BUFFET
  MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...MAINLY ON NORTH TO
  SOUTH ROADS AND HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHNEIDER/SJOHNSON/BILODEAU
3 follow-up statements
000 
WWUS74 KAMA 081812
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1212 PM CST TUE DEC 8 2009

...VERY STRONG WINDS POSSIBLE ACROSS MUCH OF THE WESTERN...CENTRAL
AND SOUTHERN TEXAS PANHANDLE TODAY...

.VERY STRONG WINDS ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER EASTERN
COLORADO AND WESTERN KANSAS TODAY WILL AFFECT MUCH OF THE WESTERN AND
SOUTHERN SECTIONS OF THE TEXAS PANHANDLE THIS AFTERNOON...MAINLY FOR
LOCATIONS ON THE CAPROCK. SOME AREAS OF BLOWING SNOW WILL BE POSSIBLE
AS WELL...ESPECIALLY EARLY IN THE AFTERNOON.

TXZ011-012-016>018-090000-
/O.CON.KAMA.HW.W.0009.000000T0000Z-091209T0000Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON...
CLAUDE
1212 PM CST TUE DEC 8 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR THE SOUTHWEST TEXAS PANHANDLE...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
THE SOUTHWEST TEXAS PANHANDLE.

* TIMING: VERY STRONG WESTERLY WINDS WILL DEVELOP THIS AFTERNOON
  ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. THESE
  STRONG WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST THIS
  EVENING.

* WINDS: WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE
  EXPECTED.

* IMPACTS: THE STRONG WESTERLY WINDS WILL LEAD TO HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH/SOUTH
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ001-006-007-013-014-019-090000-
/O.CON.KAMA.WI.Y.0015.000000T0000Z-091209T0000Z/
DALLAM-HARTLEY-MOORE-CARSON-GRAY-DONLEY-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS...
PANHANDLE...WHITE DEER...PAMPA...CLARENDON
1212 PM CST TUE DEC 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
PORTIONS OF THE NORTHWEST...CENTRAL AND SOUTH CENTRAL TEXAS
PANHANDLE... 

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
PORTIONS OF THE NORTHWEST...CENTRAL AND SOUTH CENTRAL TEXAS
PANHANDLE. 

* TIMING: STRONG WESTERLY WINDS WILL DEVELOP THIS AFTERNOON ACROSS
  THE WESTERN...CENTRAL AND SOUTH CENTRAL TEXAS PANHANDLE. THESE
  STRONG WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST THIS
  EVENING.

* WINDS: WESTERLY WINDS ARE EXPECTED IN THE 25 TO 35 MPH RANGE WITH
  GUSTS TO AROUND 55 MPH AT TIMES.

* IMPACTS: THE STRONG WESTERLY WINDS WILL LEAD TO HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH/SOUTH
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JOHNSON
000 
WWUS74 KAMA 082104
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
304 PM CST TUE DEC 8 2009

...VERY STRONG WINDS POSSIBLE ACROSS MUCH OF THE PANHANDLES THIS
AFTERNOON...

.VERY STRONG WINDS ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER
EASTERN COLORADO AND WESTERN KANSAS WILL AFFECT MUCH OF THE WESTERN
AND SOUTHERN SECTIONS OF THE TEXAS PANHANDLE THIS AFTERNOON...MAINLY
FOR LOCATIONS ON THE CAPROCK. SOME AREAS OF BLOWING DUST WILL BE
POSSIBLE AS WELL.

TXZ011-012-016>018-090000-
/O.CON.KAMA.HW.W.0009.000000T0000Z-091209T0000Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON...
CLAUDE
304 PM CST TUE DEC 8 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE.

* TIMING: VERY STRONG WESTERLY WINDS WILL CONTINUE THIS AFTERNOON
  ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. THESE
  STRONG WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST THIS
  EVENING.

* WINDS: WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS EXCEEDING 60 MPH
  CAN BE EXPECTED.

* IMPACTS: THE STRONG WESTERLY WINDS WILL LEAD TO HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH/SOUTH
  ROADWAYS. AREAS OF BLOWING DUST CAN BE EXPECTED THIS AFTERNOON...
  RESULTING IN VISIBILITIES OF LESS THAN 1/2 MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ001-006-007-013-014-019-090000-
/O.CON.KAMA.WI.Y.0015.000000T0000Z-091209T0000Z/
DALLAM-HARTLEY-MOORE-CARSON-GRAY-DONLEY-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS...
PANHANDLE...WHITE DEER...PAMPA...CLARENDON
304 PM CST TUE DEC 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
THE NORTHWEST...CENTRAL AND SOUTH CENTRAL TEXAS PANHANDLE...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE
NORTHWEST...CENTRAL AND SOUTH CENTRAL TEXAS PANHANDLE.

* TIMING: STRONG WESTERLY WINDS WILL CONTINUE THIS AFTERNOON ACROSS
  THE NORTHWEST...CENTRAL AND SOUTH CENTRAL TEXAS PANHANDLE. THESE
  STRONG WINDS WILL GRADUALLY DIMINISH FROM WEST TO EAST THIS
  EVENING.

* WINDS: WESTERLY WINDS ARE EXPECTED IN THE 25 TO 35 MPH RANGE 
  WITH GUSTS TO AROUND 55 MPH AT TIMES. 

* IMPACTS: THE STRONG WESTERLY WINDS WILL LEAD TO HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH/SOUTH
  ROADWAYS. PATCHY BLOWING DUST CAN BE EXPECTED AT TIMES...
  TEMPORARILY REDUCING VISIBILITIES TO LESS THAN 1 MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JOHNSON
000 
WWUS74 KAMA 082347
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
547 PM CST TUE DEC 8 2009

...STRONG WINDS ARE SLOWLY DIMINISHING...

TXZ011-012-016>018-090100-
/O.EXP.KAMA.HW.W.0009.000000T0000Z-091209T0000Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...HEREFORD...CANYON...
CLAUDE
547 PM CST TUE DEC 8 2009

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

THE HIGH WIND WARNING FOR THE SOUTHWEST AND SOUTH CENTRAL TEXAS
PANHANDLE WILL EXPIRE AT 6 PM CST THIS EVENING.

* STRONG WEST WINDS WILL CONTINUE TO DIMINISH EARLY THIS EVENING.

$$

TXZ001-006-007-013-014-019-090100-
/O.EXP.KAMA.WI.Y.0015.000000T0000Z-091209T0000Z/
DALLAM-HARTLEY-MOORE-CARSON-GRAY-DONLEY-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS...
PANHANDLE...WHITE DEER...PAMPA...CLARENDON
547 PM CST TUE DEC 8 2009

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY FOR THE NORTHWEST...CENTRAL AND SOUTH CENTRAL TEXAS
PANHANDLE WILL EXPIRE AT 6 PM CST THIS EVENING.

* STRONG WEST WINDS WILL CONTINUE TO DIMINISH EARLY THIS EVENING.

$$

GOEHRING

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Dec 8, 3:59 AM CST, 21 minutes earlier.

Area forecast discussion, Dec 8, 3:59 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
359 AM CST TUE DEC 8 2009

.DISCUSSION...
VERY BUSY FORECAST PACKAGE WITH THE POTENTIAL FOR WINTRY PRECIP THIS
MORNING...HIGH WINDS THIS AFTERNOON...AND LOW WIND CHILLS TONIGHT.
UPPER SYSTEM TRACKING EAST FROM THE FOUR CORNERS REGION AND SHOULD
APPROACH THE PANHANDLES BY 18Z TODAY. CANNOT RULE OUT SOME WINTRY
PRECIP THIS MORNING...THEREFORE WILL LEAVE POPS AND WINTER WEATHER
ADVISORY IN EFFECT UNTIL 18Z TODAY FOR ALL OF THE FORECAST AREA.
CONFIDENCE NOT AS HIGH ON PRECIP AFTER 18Z...HOWEVER STRONG UPPER
LEVEL DYNAMICS AND COLD AIR ALOFT MAY ALLOW FOR PRECIP TO DEVELOP
ACROSS THE NORTHERN SECTIONS. WILL ALSO LEAVE POPS FROM 18Z TODAY TO
00Z WEDNESDAY ALONE. OTHERWISE...THE BIG STORY WITH THIS MID AND
UPPER SYSTEM WILL BE THE VERY STRONG WINDS ACROSS THE SOUTHWEST AND
SOUTH CENTRAL TX PANHANDLE. UPGRADED THE HIGH WIND WATCH TO A HIGH
WIND WARNING FOR THIS AREA FROM 16Z TODAY TO 00Z WEDNESDAY. THE
STRONGEST WINDS AND TIGHTEST PRESSURE GRADIENT EXPECTED TO BE ON THE
CAPROCK WITH A QUICK DROP OFF ON WIND SPEEDS OFF THE CAPROCK TODAY.
SURROUNDING THE HIGH WIND WARNING CRITERIA WINDS TODAY WILL BE WIND
ADVISORY CRITERIA WIND SPEEDS. EXPECT PRESSURE GRADIENT TO LESSEN BY
THIS EVENING AS THE MID LEVEL CIRCULATION TRACKS AWAY FROM THE
PANHANDLES ACROSS NORTHERN KS INTO THE MIDWESTERN STATES. WINDS WILL
SUBSIDE FROM WEST TO EAST TONIGHT WITH THE EASTERN SECTIONS OF THE
PANHANDLES THE LAST TO DIMINISH BY LATE TONIGHT. ALSO... A STRONG COLD
FRONT WILL PUSH SOUTH ACROSS THE PANHANDLES THIS EVENING. STRONG AND
GUSTY WINDS FOLLOWING THE PASSAGE OF THE FRONT WILL KEEP THE
NORTHERLY WINDS FROM DECREASING TOO EARLY TONIGHT. WITH THE VERY COLD
AIR ADVECTION AND GUSTY WINDS EXPECTED TONIGHT MAINLY ACROSS THE OK
AND NORTHERN HALF OF THE TX PANHANDLES TONIGHT...WILL ALSO ISSUE A
WIND CHILL ADVISORY FROM 03Z TO 15Z WEDNESDAY.

IN ADDITION TO THE STRONG WINDS TODAY...AREA OF BLOWING DUST POSSIBLE
MAINLY ACROSS THE SOUTHERN HALF OF THE TX PANHANDLE. GRADUALLY
MODERATING TEMPS AND DRY FROM MID WEEK THROUGH THE WEEKEND.

SCHNEIDER

&&

.FIRE WEATHER...
WITH THE STRONG TO VERY STRONG WINDS EXPECTED TODAY ACROSS MUCH OF THE
WESTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA MAINLY WEST OF THE
CAPROCK OR WEST OF A CLARENDON TO PAMPA LINE...ELEVATED FIRE WEATHER
CONDITIONS POSSIBLE. DUE TO RH VALUES EXPECTED TO REMAIN AT OR ABOVE
30 PERCENT TODAY...RED FLAG WARNING CRITERIA NOT EXPECTED TO BE MET.
NO FURTHER FIRE WEATHER CONCERNS EXPECTED AT THIS TIME WEDNESDAY
THROUGH THE WEEKEND.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                48  10  34  15  40 /  50   5   0   0   0
BEAVER OK                  33   5  21   4  29 /  60   5   0   0   0
BOISE CITY OK              35   3  26   7  33 /  60   5   0   0   0
BORGER TX                  41  10  32  14  40 /  60   5   0   0   0
BOYS RANCH TX              45   9  34  13  39 /  50   5   0   0   0
CANYON TX                  53  11  37  15  42 /  50   5   0   0   0
CLARENDON TX               52  15  34  17  38 /  50   5   0   0   0
DALHART TX                 41   7  31   9  35 /  60   5   0   0   0
GUYMON OK                  40   4  25   4  32 /  60   5   0   0   0
HEREFORD TX                51  11  40  15  44 /  50   5   0   0   0
LIPSCOMB TX                34   7  25  10  33 /  60   5   0   0   0
PAMPA TX                   40  13  32  14  39 /  50   5   0   0   0
SHAMROCK TX                43  13  33  16  36 /  50   5   0   0   0
WELLINGTON TX              52  14  33  15  36 /  50   5   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: DALLAM...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     ROBERTS...SHERMAN.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: CARSON...DALLAM...DONLEY...GRAY...
     HARTLEY...MOORE.

     HIGH WIND WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...DEAF SMITH...
     OLDHAM...POTTER...RANDALL.

OK...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

     WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&

16/11
Hazardous weather outlook, Dec 7, 4:33 PM CST, 11 hours 47 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
433 PM CST MON DEC 7 2009

OKZ001>003-TXZ001>020-081200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
433 PM CST MON DEC 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

FREEZING DRIZZLE AND FREEZING RAIN WILL PREVAIL ACROSS THE
PANHANDLES THROUGH TONIGHT. A LIGHT ICE ACCUMULATION IS EXPECTED. A
WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON TUESDAY FOR THE
OKLAHOMA AND TEXAS PANHANDLES.

.DAYS TWO THROUGH SEVEN...

A WINTER WEATHER ADVISORY CONTINUES UNTIL NOON TUESDAY FOR THE
OKLAHOMA AND TEXAS PANHANDLES FOR LIGHT ICE ACCUMULATIONS.

A VERY INTENSE LOW PRESSURE SYSTEM WILL BRING VERY STRONG
SOUTHWESTERLY WINDS TO THE REGION ON TUESDAY. A HIGH WIND WATCH HAS
BEEN ISSUED FOR THE SOUTHWESTERN AND SOUTH CENTRAL PARTS OF THE TEXAS
PANHANDLE WHERE WINDS ARE LIKELY REACH SPEEDS UP TO 40 MPH WITH
HIGHER GUSTS POSSIBLE. ACROSS THE REST OF THE PANHANDLES...WINDS WILL
BE 25 TO 35 MPH. THEREFORE...A WIND ADVISORY MAY BE ISSUED FOR THE
REMAINDER OF THE PANHANDLE REGION. ALSO...THE STRONG WINDS MAY
PRODUCE LOCALIZED AREAS OF BLOWING DUST ESPECIALLY ACROSS THE
SOUTHERN TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS AND PARTNERS ARE ENCOURAGED TO RELAY REPORTS OF
WINTER WEATHER CONDITIONS AND WIND RELATED DAMAGE TO THE NATIONAL
WEATHER SERVICE.

GOEHRING

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 4:20 AM CSTWind AdvisoryAMACarson, Dallam, Donley, Gray, Hartley, Moore14 hr
Dec 8, 4:48 AM CSTWind Chill AdvisoryAMAArmstrong, Carson, Dallam, Deaf Smith, Gray, Hansford and 11 more28 hr

Nearby

High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.